Tornadoes · United States · Texas · 2025
EF0 tornado, Belk, Texas, April 30, 2025
This EF0 tornado ran 0.4 miles across Lamar County on April 30, 2025, touching down at 10:59 AM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 30, 2025
- Touchdown
- 10:59 AM CDT (15:59 UTC)
- Lifted
- 11:00 AM CDT (16:00 UTC)
- On the ground
- 1 minutes
- Path length
- 0.4 miles (0.6 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Lamar County
- Touchdown point
- 33.813, -95.720
- Lift-off point
- 33.813, -95.713
- Record number
- 2504300959-01
The damage survey
2 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 79 mph.
- Much of metal roof blown off home on CR 35650 west of CR 35610
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A slow moving front and an upper trough generated scattered thunderstorms on April 29, and widespread showers and thunderstorms on April 30, across much of North and Central Texas. Some of these storms became severe with large hail and damaging winds, but the most impactful weather was flash flooding due to the slow movement of the front and the resulting ���training��� of thunderstorms along and near the front.
A short, brief, EF-0 tornado damaged one home and some tree branches along Country Road 35650 in northwestern Lamar County, west of Pat Mayse Lake. The wind of the tornado caught the west edge of the roof and peeled off much of the metal covering and some of the decking. A HVAC unit on the same side of the house was also affected, and tree damage was noted just east of the property near the intersection of CR 35650 and CR 35610. Maximum estimated winds were 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
3 minutes of warning. NWS FWD issued a tornado warning for this county at 15:56 UTC, 3 minutes before the tornado touched down, in force until 16:30 UTC.
The county was under a tornado watch, issued at 14:53 UTC and running to 18:13 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 05:56 UTC | 14:53 UTC | Severe Thunderstorm Watch | FWD |
| 14:53 UTC | 18:13 UTC | Tornado Watch | FWD |
| 15:56 UTC | 16:30 UTC | Tornado Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 12:36 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 30, 5:41 AM CDT, 5 hours 18 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are expected through Friday, some of which may be severe.
- There will also be a threat for flooding through tomorrow with much of North Texas receiving 1-3" of rain with isolated amounts as high as 5-6".
- Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week.
Area forecast discussion, Apr 30, 5:41 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 541 AM CDT Wed Apr 30 2025 ...New Aviation, Short Term... .KEY MESSAGES... - Multiple rounds of thunderstorms are expected through Friday, some of which may be severe. - There will also be a threat for flooding through tomorrow with much of North Texas receiving 1-3" of rain with isolated amounts as high as 5-6". - Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week. && .SHORT TERM... /NEW/ Update: An overnight storm complex is currently approaching the western CWA border, and should continue east to the I-35 corridor of North Texas 8-10 AM. An overall weakening trend has been observed, but occasional severe storms continue form along the line. Even if the line weakens, additional development late morning and this afternoon will come with a threat for severe storms into the evening hours, with all modes of severe weather possible. Heavy rain will also lead to flooding in some areas, particularly along the Red River where a Flood Watch remain in effect through tonight. 30 Previous Discussion: /Through Thursday/ A shortwave trough currently located over the Four Corners region will provide multiple rounds of thunderstorms across North and Central Texas as it advances east over the next 24 to 36 hours. Ongoing convection over the western Red River counties has had a history of large hail, damaging winds and heavy rain over the past few hours. The presence of a quasi-stationary front in that area and a low level jet will keep these storms going for a few more hours, before lifting north of the Red River during the overnight hours. A Tornado Watch will hence remain in effect for that area until 1 AM. Focus will then shift to the west as the shortwave approaches the Panhandle and Texas South Plains. A new batch of convection recently developed between Midland and San Angelo, also in the vicinity of the meandering surface front. Activity will continue to increase in coverage, eventually growing into a qlcs at some point during the overnight hours. Recent guidance advances this newly formed line east to near the western border of the CWA around daybreak. The line may begin to weaken after sunrise as the low level jet mixes out, but should still reach the I-35 corridor mid to late morning. A damaging wind threat may accompany these storms across the northwest half of the CWA Wednesday morning. New development should then occur Wednesday afternoon as the shortwave continues east across Northwest Texas and large scale lift increases, with mesoscale boundaries providing focus for surface-based development. Plentiful deep layer shear and good instability will support severe storm development with large hail and damaging winds both possible. A tornado threat may also exist based on good amounts of 0-1 km SRH (300+ m**2/s**2) as storms push east of I-35/35E Wednesday afternoon. Heavy rain due to training convection is also a concern, and the ongoing Flood Watch will remain in effect through Thursday morning across the Red River counties where heavy rain has already fallen on multiple occasions. One remaining round of convection will then form Wednesday evening as the shortwave sweeps through the Southern Plains, with activity focused along the now southward advancing cold front. The frontal convection will also contain a severe threat while pushing southeast through Central Texas Wednesday evening, eventually exiting into Southeast Texas overnight Wednesday night. The front will stall somewhere near the southern boundary of the CWA on Thursday, which may lead to isolated thunderstorm development Thursday afternoon, but nice weather can be expected across the rest of the region. 30 && .LONG TERM... /Issued 1217 AM CDT Wed Apr 30 2025/ /Thursday Night Onward/ As the midweek shortwave exits to the Ohio Valley, another shortwave will dive southeast through the Plains at the start of the period. Thunderstorms are expected to develop across the Central and Southern Plains, bringing another round of convection to North Texas Thursday night into Friday. Convection will be focused along a stronger cold front, which will be driven completely through the CWA Friday evening. A damaging wind threat will likely accompany these storms as they push south through the region. The passage of the front and development of a ridge aloft will then provide a couple of nice weather days this weekend. Saturday through Monday will feature mostly sunny days and clear cool nights with lows in the 50s and 60s, and highs mainly in the 70s. A slow-moving upper low will then bring more storm chances as it emerges from the Rockies into the Plains during the early to middle part of next week. 30 && .AVIATION... /NEW/ /12Z TAFs/ Borderline MVFR/IFR cigs will hang around this morning ahead of a complex of thunderstorms (storms will encroach on the Metroplex 14-16Z). Additional development is expected along outflow boundaries this afternoon, warranting a tempo group from 17-21Z. Storms should hold off at KACT until later in the afternoon, with a TEMPO from 23-02Z this evening. Convection will exit to the south and east this evening, followed by a return to MVFR overnight tonight. 30 && .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening along and east of I-35. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 64 86 65 76 / 90 50 5 30 80 Waco 82 67 88 65 81 / 80 40 10 20 80 Paris 77 63 82 62 73 / 90 70 10 30 60 Denton 77 58 84 60 73 / 90 50 0 30 80 McKinney 77 63 84 63 74 / 90 60 5 30 70 Dallas 79 64 87 65 78 / 90 50 5 30 80 Terrell 79 65 84 64 77 / 90 50 5 20 70 Corsicana 82 68 86 67 79 / 90 50 10 20 80 Temple 85 67 90 66 83 / 80 40 10 20 80 Mineral Wells 82 58 86 61 76 / 90 30 0 30 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for TXZ091>095-100>107. Severe Thunderstorm Watch until 8 AM CDT this morning for TXZ091>095-100>102-115-116. &&
In the hours before
Special weather statement, Apr 30, 6:17 AM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
617 AM CDT Wed Apr 30 2025
TXZ100-115-301215-
Stephens TX-Young TX-
617 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of Young and
northwestern Stephens Counties through 715 AM CDT...
At 616 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Olney to Woodson to Albany. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Olney around 620 AM CDT.
Lake Graham and Hubbard Creek Reservoir around 635 AM CDT.
Crystal Falls and Graham around 645 AM CDT.
Other locations impacted by these storms include Eliasville, Ivan,
Newcastle, Murray, Jean, Padgett, Loving, South Bend, and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
&&
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9842
3308 9843 3273 9890 3268 9910
TIME...MOT...LOC 1116Z 251DEG 29KT 3336 9888 3308 9892 3267 9947
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Apr 30, 7:10 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
710 AM CDT Wed Apr 30 2025
TXZ091-100-101-115-116-301300-
Palo Pinto TX-Stephens TX-Young TX-Montague TX-Jack TX-
710 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of southwestern
Montague, eastern Young, Jack, northern Stephens and northwestern
Palo Pinto Counties through 800 AM CDT...
At 709 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Windthorst to Breckenridge. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lake Graham, Graham, and Breckenridge around 715 AM CDT.
Bryson around 720 AM CDT.
Possum Kingdom Lake around 725 AM CDT.
Possum Kingdom State Park around 735 AM CDT.
Newport around 745 AM CDT.
Other locations impacted by these storms include Jermyn, Eliasville,
Bartons Chapel, Lost Creek Reservoir, Stoneburg, Cundiff, Antelope,
Ivan, Jean, and Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
&&
LAT...LON 3340 9859 3340 9842 3347 9842 3347 9798
3368 9798 3374 9770 3276 9838 3268 9906
TIME...MOT...LOC 1209Z 247DEG 28KT 3345 9832 3275 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Apr 30, 8:00 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
800 AM CDT Wed Apr 30 2025
TXZ091>093-101>103-301400-
Denton TX-Grayson TX-Cooke TX-Montague TX-Wise TX-Jack TX-
800 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of Montague, Wise,
northwestern Denton, eastern Jack, Cooke and northwestern Grayson
Counties through 900 AM CDT...
At 800 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from St. Jo to 7 miles north of Graford. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Jo, Cundiff, Rosston, Callisburg, Valley View, Bulcher, Park
Springs, Capps Corner, Locust, Crafton, Nocona Hills, Gibtown,
Bridgeport, Bowie, Stony, Joplin, Chico, Bartons Chapel, Vineyard,
and Wizard Wells.
This includes Interstate 35 between mile markers 479 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
north central Texas.
&&
LAT...LON 3396 9691 3387 9688 3387 9680 3382 9676
3384 9669 3392 9667 3389 9663 3299 9759
3301 9837 3395 9760 3395 9759 3392 9760
3391 9747 3382 9743 3386 9726 3392 9721
3386 9717 3380 9721 3372 9714 3395 9698
TIME...MOT...LOC 1300Z 266DEG 28KT 3369 9750 3305 9822
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LangfeldLocal storm report, Apr 30, 10:10 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1010 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM Tstm Wnd Gst 2 SW Celina 33.30N 96.81W
04/30/2025 M68 MPH Collin TX Amateur Radio
68 mph wind gust at Dallas North Tollway and
Hwy 428.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
4.0 hours before the tornado, 183 km from the path. April 30, 2025.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -38 J/kg
- Surface CAPE
- 1331 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.2
- 0-3 km lapse rate
- 4.2 K/km
Fort Worth, TX (KFWD), 00:00Z
8.0 hours after it, 183 km from the path. May 1, 2025.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -477 J/kg
- Surface CAPE
- 31 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 4.4 K/km
The surface observations
Hugo (HHW), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 14:15 UTC | 71.6 | 66.2 | 150° 9 kt | 1012.9 | ||
| 14:35 UTC | 71.6 | 66.2 | 140° 9 kt | 16 | 1012.2 | |
| 14:55 UTC | 71.6 | 66.2 | 150° 9 kt | 16 | 1012.2 | |
| 15:15 UTC | 71.6 | 66.2 | 150° 11 kt | 20 | 1011.5 | |
| 15:35 UTC | 71.6 | 64.4 | 140° 11 kt | 18 | 1010.5 | |
| 15:55 UTC | 71.6 | 64.4 | 140° 10 kt | 18 | 1009.5 | -RA |
| 16:15 UTC | 69.8 | 66.2 | 200° 18 kt | 33 | 1011.2 | TSRA |
| 16:35 UTC | 60.8 | 59 | 210° 4 kt | 1010.2 | +TSRA | |
| 16:55 UTC | 60.8 | 60.8 | 300° 9 kt | 1010.8 | +TSRA | |
| 17:15 UTC | 60.8 | 60.8 | 270° 7 kt | 1011.9 | VCTSRA | |
| 17:35 UTC | 60.8 | 60.8 | 320° 7 kt | 1010.8 | +TSRA | |
| 17:55 UTC | 60.8 | 60.8 | 300° 6 kt | 1010.8 | TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 202 km away, was scanning. The volume nearest the touchdown began at 15:56 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 15:59 UTC | TORNADO | 12 Nnw Toco | Lamar, TX | A brief, EF-o tornado occurred west of Pat Mayse Lake near the intersection of CRs 35650 and 35610. A home sustained roof damage and nearby tree damage was observed. The maximum estimated winds were 80 mph. |
| 16:05 UTC | TSTM WND DMG | 11 Nnw Toco | Lamar, TX | Significant removal of metal roofing and partial removal of roof decking on a home off of CR 35650 1 mile west of FM 1499. Time estimated from radar. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 30, 2025
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 30 | 9:36 AM CDT | EF0 | Collin, TX | 0.1 | 25 | |||
| April 30 | 12:34 PM CDT | Unrated | Haskell, OK | 0.1 | 100 | |||
| April 30 | 1:28 PM CDT | Unrated | Hill, TX | 0.0 | 20 | |||
| April 30 | 1:55 PM CDT | EF0 | Sequoyah, OK | 0.3 | 150 | $5,000 | ||
| April 30 | 2:23 PM CDT | EF1 | Sevier, AR | 4.3 | 300 | $50,000 | ||
| April 30 | 3:33 PM CDT | Unrated | Hockley, TX | 1.3 | 30 | |||
| April 30 | 6:30 PM CDT | EF0 | Fayette, IL | 5.0 | 50 | $8,000 | ||
| April 30 | 6:48 PM CDT | EF2 | Fayette, IL | 4.3 | 150 | $50,000 | ||
| April 30 | 8:14 PM CDT | Unrated | Effingham, IL | 1.7 | 30 | |||
| April 30 | 9:03 PM CDT | Unrated | Coles, IL | 0.5 | 30 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.